6 doctors weighed in:

Can y'all help me figure out a way to lose weight? I'm on Zoloft 75mg and wellbutrin (bupropion) 100 mg sr. I gained 45 pounds since I started. I need help!

6 doctors weighed in
Dr. Andres R Villar
Pediatrics
3 doctors agree

In brief: Unwanted weight

Exercise, exercise.Not only will it help you control your weight, but natural endorphins will "kick in" and help you feel better.

In brief: Unwanted weight

Exercise, exercise.Not only will it help you control your weight, but natural endorphins will "kick in" and help you feel better.
Dr. Andres R Villar
Dr. Andres R Villar
Thank
Dr. Pavel Conovalciuc
Family Medicine
2 doctors agree

In brief: Help is here

If you believe there is no other cause to your weight gain, then get off the zoloft.
Wellbutrin (bupropion) seems to be weight neutral. Zoloft is not. Things like iud (if you are female) is another big contributor. Anything that is hormonal (steroid) may be causing weigh gain. Uncontrolled depression can also cause weight gain, so you may not be adequately controlled. High calorie foods is another reason.

In brief: Help is here

If you believe there is no other cause to your weight gain, then get off the zoloft.
Wellbutrin (bupropion) seems to be weight neutral. Zoloft is not. Things like iud (if you are female) is another big contributor. Anything that is hormonal (steroid) may be causing weigh gain. Uncontrolled depression can also cause weight gain, so you may not be adequately controlled. High calorie foods is another reason.
Dr. Pavel Conovalciuc
Dr. Pavel Conovalciuc
Thank
Dr. Matt Malkin
Anesthesiology
1 doctor agrees

In brief: Diet and exercise

It is common to gain weight while on these meds.
Unfortunately, haven't heard of any special way to lose the weight without discontinuing them and losing their positive effects as well. Address these concerns with your psychiatrist, as they may be able to adjust things.

In brief: Diet and exercise

It is common to gain weight while on these meds.
Unfortunately, haven't heard of any special way to lose the weight without discontinuing them and losing their positive effects as well. Address these concerns with your psychiatrist, as they may be able to adjust things.
Dr. Matt Malkin
Dr. Matt Malkin
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors